Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 14, 2007, 5:35 PM CDT for Pike County, Mississippi. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 5:35 PM CDT (22:35 UTC)
- Expired
- May 14, 2007, 6:00 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pike County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:45 PM CDT | TSTM WND DMG | Summit, MS | A TREE WAS BLOWN DOWN. |
| May 14, 5:45 PM CDT | HAIL 1.75 | 8 Ne Mccomb, MS | GOLFBALL SIZE WAS OBSERVED NEAR PRICEDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1909 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 142236
SVRLIX
MSC113-142300-
/O.NEW.KLIX.SV.W.0074.070514T2235Z-070514T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
535 PM CDT MON MAY 14 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIKE COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF MCCOMB...
* UNTIL 600 PM CDT
* AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 13 MILES EAST OF SUMMIT...OR NEAR PRICEDALE
AND MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES EAST OF SUMMIT AND 8 MILES NORTHEAST OF MCCOMB BY 600 PM
CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3123 9026 3123 9041 3124 9042 3124 9051
3126 9051 3128 9050 3134 9050 3135 9048
3135 9026
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 4:07 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 14, 4:07 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 407 PM CDT MON MAY 14 2007 .SHORT TERM... STALLED SURFACE FRONT...WITH VERY WARM...HUMID CONDITIONS AND STRONG INFLOW TO ITS SOUTH...AND DRIER AIR WITH LIGHTER WINDS TO THE NORTH...HAS RESULTED IN EXPOS IVE SCATTERED TO NUMEROUS HAIL PRODUCING STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST LA TO THE SOUTH OF I-10 THIS AFTERNOON. TO THE NORTH...LOWER PRECIPITABLE WATER HAS KEPT COVERAGE DOWN...BUT THUNDERSTORMS HAVE STILL BECOME STRONG TO SEVERE. THUNDERSTORMS SHOULD REMAIN ACTIVE THROUGH ABOUT 7 PM WITH A TENDENCY FOR STORMS TO SHIFT NORTH OF I-10 AS THE AIRMASS TO THE SOUTH STABILIZED DUE TO EXTENSIVE RAIN AND CLOUD COVER. ON TUESDAY...A SIMILAR PATTERN WILL BE IN PLACE AS TODAY WITH HIGH MOISTURE CONTENT IN THE ATMOSPHERE...ESPECIALLY 0VER THE WESTERN AND SOUTHERN PORTIONS OF THE AREA. CONVECTIVE TEMPERATURES ARE EXPECTED TO BE LOWER SO SHOWERS AND THUNDERSTORMS COULD FORM EARLIER. EVEN WITH COOLER HIGHS EXPECTED...THE ATMOSPHERE WILL STILL BECOME QUITE UNSTABLE. THE SEVERE POTENTIAL APPEARS LOWER DUE TO LESS LOW LEVEL CONVERGENCE...HOWEVER...A FEW STRONG THUNDERSTORMS AND HEAVY RAINERS CANNOT BE RULED OUT. WEDNESDAY...A COLD FRONT WILL MOVE INTO OUR AREA AS A STRONG SHORTWAVE TROUGH DIVES DOWN FROM THE GREAT LAKES TOWARDS THE MID AND SOUTH ATLANTIC COAST. MID/UPPER DIVERGENCE IN ADVANCE OF THE COLD FRONT AND AMPLE MOISTURE WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. .LONG TERM... THE FRONT IS EXPECTED TO MOVE OFFSHORE WEDNESDAY NIGHT WHICH WILL ALLOW SLIGHTLY COOLER AND DRIER AIR TO MOVE INTO THE AREA WHICH WILL LINGER INTO SATURDAY. SLIGHTLY WARMER AND MORE HUMID AIR WILL MOVE IN ON SUNDAY...EXCEPT IT SHOULD REMAIN DRY THROUGHOUT THE THURSDAY THROUGH SUNDAY PERIOD. && .AVIATION... THUNDERSTORMS MAY RETURN TO THE VICINITY OF KMSY IN THE NEXT HOUR OR SO...BUT AM ANTICIPATING THE STORMS MAY WEAKEN AS THIS AREA HAD STORMS EARLIER. KBTR AND KMCB COULD SEE THUNDERSTORMS IN THE VICINITY OR AT THE TERMINALS IN THE 22Z TO 24Z TIME PERIOD. AREAS FROM KASD TO KGPT AND KPQL SHOULD REMAIN FREE OF THUNDERSTORMS THE REMAINDER OF TODAY AND TONIGHT...BUT HAZE WILL RESTRICT VISIBILITIES TO 4 TO 6 MILES FOR THE NEXT 24 HOURS OR LONGER. && .PRELIMINARY POINT TEMPS/POPS... MCB 66 85 63 82 / 20 40 20 50 BTR 69 85 66 84 / 20 40 20 50 MSY 72 84 68 84 / 10 40 20 40 GPT 70 82 65 84 / 20 30 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 22
Hazardous weather outlook, May 14, 11:50 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1150 AM CDT MON MAY 14 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-150100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1150 AM CDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL... SOUTH CENTRAL...AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI THIS AFTERNOON AND EARLY THIS EVENING. NUMEROUS SURFACE BOUNDARIES AND AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH DAYTIME HEATING TO PROVIDE A FAVORABLE ENVIRONMENT FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THE MAIN THREAT WILL BE LARGE HAIL AND FREQUENT LIGHTNING STRIKES...HOWEVER...A FEW STORMS COULD ALSO PRODUCE DAMAGING WIND GUSTS OVER 60 MPH AND LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES WHICH MAY FALL IN AS LITTLE AS AN HOUR OR LESS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON SEA BREEZES WILL COMBINE AGAIN ON TUESDAY WITH A WEAK UPPER LEVEL DISTURBANCE TO PRODUCE A FEW AFTERNOON AND EVENING THUNDERSTORMS THAT COULD BE STRONG WITH HAIL AND GUSTY WINDS. A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...BRINGING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...ALONG WITH HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON...MAINLY ACROSS SOUTH LOUISIANA AND EXTREME SOUTHWEST MISSISSIPPI. 22
In the hours before
Local storm report, May 14, 2:14 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
214 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL HOUMA 29.58N 90.71W
05/14/2007 E0.75 INCH TERREBONNE LA LAW ENFORCEMENT
0211 PM TSTM WND DMG HOUMA 29.58N 90.71W
05/14/2007 TERREBONNE LA EMERGENCY MNGR
TREE DOWN ON HIGHWAY AND PRELIMINARY REPORT OF TREE DOWN
ON HOUSE.
0211 PM FLASH FLOOD HOUMA 29.58N 90.71W
05/14/2007 TERREBONNE LA EMERGENCY MNGR
STREETS FLOODING IN HOUMA.
&&
RRICKSLocal storm report, May 14, 2:58 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL NORCO 30.00N 90.41W
05/14/2007 E0.25 INCH ST. CHARLES LA TRAINED SPOTTER
RAINFALL ESTIMATED GREATER THAN 2 INCHES PER HOUR WITH
HAIL.
&&
RRICKSLocal storm report, May 14, 3:24 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL HOUMA 29.58N 90.71W
05/14/2007 E0.75 INCH TERREBONNE LA EMERGENCY MNGR
DELAYED REPORT
&&
RRICKSLocal storm report, May 14, 3:41 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
341 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL HAMMOND 30.51N 90.46W
05/14/2007 E1.00 INCH TANGIPAHOA LA PUBLIC
NORTH SIDE OF HAMMOND. POWER ALSO OUT. KLIX VIL 80 KG/M2
THIS CELL.
&&
RRICKSLocal storm report, May 14, 4:29 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
429 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 7 E LIVINGSTON 30.50N 90.63W
05/14/2007 E1.75 INCH LIVINGSTON LA BROADCAST MEDIA
PUBLIC REPORT FROM HOLDEN RELAYED BY BATON ROUGE TV
METEOROLOGIST.
&&
RRICKSLocal storm report, May 14, 4:43 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 PM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL WALKER 30.48N 90.87W
05/14/2007 E0.75 INCH LIVINGSTON LA BROADCAST MEDIA
RELAYED BY BATON ROUGE TV METEOROLOGIST.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 2:41 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 34 min |
| May 14, 6:14 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.